Texas, 2007

Tornadoes and Flash Flooding in Texas, June 16 to 18, 2007

June 16 to 18, 2007 · NWS FWD · 31 events in 19 counties and zones

An upper level low lingered in the area for several days. An unstable atmosphere helped kick off several rounds of showers and storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
6
Injuries
3
Property damage
$79 million
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low lingered in the area for several days. An unstable atmosphere helped kick off several rounds of showers and storms. Boundaries helped focus rainfall totals over the same areas....leading to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 9:01 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 16, 9:01 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT SAT JUN 16 2007

.UPDATE...
MINOR UPDATE NAMELY FOR TRENDS OF CATEGORICAL RAINFALL/THUNDER/
HEAVY RAIN OVER FAR ERN COUNTIES THROUGH LUNCHTIME...LESS TO THE
WEST. MCV W OF I-35 NEAR CRAWFORD/CLIFTON ATTM TO DRIFT NWD AND
WILL FOCUS MORE WIDESPREAD SHOWERS/EMBEDDED THUNDER BY MID-LATE
AFTN AS THIS AREA DESTABILIZES. NOT ENOUGH CONFIDENCE TO GO BELOW
LIKELY MENTION E OF I-35 WITH NUMEROUS OUTFLOW BOUNDARIES
AROUND...THOUGH THIS AREA SHOULD BE MORE STABLE WITH CONVECTIVE
DEBRIS THRU MID AFTN. OTHERWISE...UPDATED TRENDS ON ALL OTHER
ELEMENTS.

EXPECT SIMILAR SCENARIO THRU SUN AND WILL LEAVE FFA (SEE DETAILS
BELOW AT END OF PRODUCT) AS IS FOR NOW...BUT MAY NEED TO
RECONFIGURE A BIT PER PAST RAINFALL LAST 24 HRS AND EXPECTED
HEAVIER BAND OF QPF. UPDATES ALREADY SENT.

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT SAT JUN 16 2007/

AVIATION...
/12Z TAF PACKAGE/
A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING NORTH ACROSS
TARRANT AND DALLAS COUNTIES...AND WILL BE AFFECTING THE
METROPLEX TAF SITES BY THE TIME THE 12Z TAFS GO INTO EFFECT. AWW HAS
BEEN ISSUED FOR DFW DUE TO CG LIGHTNING ASSOCIATED WITH THIS
ACTIVITY. RATHER BROAD AREA OF RAIN EXTENDS FROM THE METROPLEX
SOUTHWARD TO WACO AND KILLEEN. RAINFALL IS EXPECTED TO LINGER AT ALL
TAF SITES THROUGH 16Z. MVFR CIGS AND VSBYS WILL BE COMMON WITH THE
RAIN...BUT BRIEF PERIODS INTO IFR CANNOT BE RULED OUT.

SKIES WILL LIKELY GO VFR BY LATE MORNING/EARLY AFTERNOON AS THE
MORNING PRECIP MOVES OUT AND WEAKENS. THUNDERSTORMS WILL REDEVELOP
THIS AFTERNOON...BUT SHOULD BE SCATTERED IN NATURE. GREATER COVERAGE
IN PRECIPITATION IS EXPECTED TONIGHT...WITH THE BULK OF THE ACTIVITY
AFFECTING ACT...BUT WILL KEEP MENTION OF TSRA IN METROPLEX SITES AS
WELL.

SCHULTZ

DISCUSSION.../ISSUED 429 AM CDT SAT JAN 16 2007/
PERSISTENT UPPER LOW JUST NW OF DFW METROPLEX WILL REMAIN OVER
NORTH TEXAS THROUGH SUNDAY BEFORE MOVING NORTHEAST ON MONDAY AS AN
OPEN TROUGH. IN THE INTERIM...EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS TO AFFECT MOST OF NORTH TEXAS THROUGH MONDAY...WITH
HIGHEST POPS SOUTHERN AND EASTERN SECTIONS. PRECIPITATION COVERAGE
SHOULD INCREASE SATURDAY NIGHT AS ANOTHER MCS DEVELOPS AND AFFECTS
MAINLY SOUTHERN PORTIONS OF CWA THROUGH SUNDAY MORNING. VERY HIGH
PRECIPITABLE WATER VALUES...STRENGTHENING LOW LEVEL JET SATURDAY
NIGHT...AND PREVIOUS RAINFALL WILL RESULT IN AN ENHANCED THREAT OF
FLASH FLOODING ACROSS ALL BUT EXTREME NORTHERN AND WESTERN
SECTIONS THROUGH SUNDAY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH
SUNDAY AFTERNOON FOR THESE AREAS. PRECIPITATION CHANCES SHOULD
DECREASE TO CHANCE CATEGORY MONDAY AS WEAKENING UPPER SYSTEM
BEGINS TO MOVE NORTHEAST. MODELS REMAIN SOMEWHAT INCONSISTENT
BEYOND DAY 3 BUT KEPT LOW POPS IN FROM PREVIOUS FORECAST MAINLY IN
EAST WHERE SCATTERED CONVECTION IS POSSIBLE DUE TO SEA BREEZE
EFFECTS. FORECAST TEMPERATURES REMAIN CLOSE TO PREVIOUS FORECAST
AND MAV GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  68  82  70  90 /  80  70  60  40  20
WACO, TX              85  70  83  71  90 /  80  70  60  40  20
PARIS, TX             83  69  81  69  85 /  80  70  50  50  40
DENTON, TX            82  69  83  70  90 /  80  70  60  40  20
MCKINNEY, TX          82  67  83  71  88 /  70  70  60  50  30
DALLAS, TX            83  69  80  72  89 /  70  70  60  50  30
TERRELL, TX           83  68  81  72  89 /  80  70  50  50  40
CORSICANA, TX         84  70  83  70  89 /  70  70  60  50  40
TEMPLE, TX            84  69  84  70  91 /  80  70  60  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ117>123-131>135-142>148-156>162-174-175.

&&

05/07
Hazardous weather outlook, Jun 16, 7:43 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
843 AM CDT SAT JUN 16 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
843 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF
INTERSTATE 20...AND EAST OF A MINERAL WELLS TO HAMILTON AND
GOLDTHWAITE LINE THROUGH TONIGHT. RAINFALL AMOUNTS OF UP TO 3 INCHES
OR MORE ARE POSSIBLE.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH TONIGHT...
AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR AREAS ALONG AND
SOUTH OF INTERSTATE 20...AND EAST OF A MINERAL WELLS TO HAMILTON
AND GOLDTHWAITE LINE SUNDAY MORNING THROUGH SUNDAY AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE.

ONE OR TWO THUNDERSTORMS MAY BRIEFLY REACH SEVERE LIMITS SUNDAY
AFTERNOON.

THUNDERSTORM CHANCES WILL BE DECREASING WEST TO EAST MONDAY THROUGH
TUESDAY...BUT LINGERING SOUTHEAST OF A PARIS TO TEMPLE LINE
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT.
REPORTS OF FLOODING WILL BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 16, 4:15 AM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT SAT JUN 16 2007

TXZ145-146-161045-
NAVARRO TX-HILL TX-
515 AM CDT SAT JUN 16 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HILL COUNTY
  WESTERN NAVARRO COUNTY

AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF HILLSBORO...MOVING EAST
NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE ACROSS WESTERN
NAVARRO COUNTY...BETWEEN DAWSON AND OAK VALLEY...ALSO MOVING EAST
NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARRY...BLOOMING GROVE...
BYNUM...CARLS CORNER...CORSICANA...COVINGTON...DAWSON...HILLSBORO...
HUBBARD AND ITASCA.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 35 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3218 9737 3178 9692 3182 9645 3225 9646
      3207 9695 3225 9709

SCHULTZ
Special weather statement, Jun 16, 4:41 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 AM CDT SAT JUN 16 2007

TXZ146-161115-
NAVARRO TX-
541 AM CDT SAT JUN 16 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NAVARRO COUNTY

AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF CORSICANA...MOVING NORTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA AND KERENS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3207 9690 3187 9665 3209 9619 3234 9636

SCHULTZ

The radar

The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 16:04 UTC.

Open the radar archive at this moment

Event by event

21 flash flood, 5 flood, 2 tornado, 2 thunderstorm wind, 1 hail. Local standard time, as filed.

Flood, Van Zandt

When
June 16, 10:05 AM CST to 12:05 PM CST
Where
Van Zandt County, 5 mi E of Canton
Cause
Heavy Rain
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
32.550, -95.784

A flooded creek washed out a bridge on CR 2721. A truck was driven into the water and had to be retrieved.

Flood, Hood

When
June 17, 2:50 AM CST to 4:50 AM CST
Where
Hood County, Granbury
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.450, -97.800

Two roads closed due to high water. Water was up to the guardrails on Bolton Road.

Flash Flood, Bosque

When
June 17, 4:45 AM CST to 1:00 PM CST
Where
Bosque County, Clifton to Valley Mills
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
31.780, -97.580

Highway 6 was shut down due to flooding between Clifton and Valley Mills. Also, the intersections of CR 3455 and CR 3125, FM 219 at Womack Street, FM 2490 and FM 1637L were flooded. Two high water rescues were required.

Flash Flood, Hood

When
June 17, 5:14 AM CST to 7:14 AM CST
Where
Hood County, Lipan
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
32.520, -98.050

FM 1189 N at Falls Road was washed out.

Flash Flood, Hill

When
June 17, 7:06 AM CST to 1:00 PM CST
Where
Hill County, Abbott to 10 mi W of Hillsboro
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
31.880, -97.080

Interstate 35 at exit 366 near Abbott was under water, and a bridge on CR 2415 south west of Peoria was washed away. Street flooding was also reported in Hillsboro.

Flash Flood, McLennan

When
June 17, 7:45 AM CST to 12:40 PM CST
Where
McLennan County, 2 mi NE of Crawford to 4 mi E of Crawford
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.550, -97.426

The following roads were closed due to high water: Highway 185 one mile east of Crawford, FM 317 just north of Crawford, the 200 block of Compton School Road northeast of Crawford, and the intersection of Highway 185 and Anderson Lane east of town.

Flash Flood, Jack

When
June 17, 7:52 AM CST to 9:52 AM CST
Where
Jack County, Perrin to Joplin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.030, -98.070

Water was reported over Highways 281 and 199.

Flash Flood, Palo Pinto

When
June 17, 10:00 AM CST to 12:00 PM CST
Where
Palo Pinto County, Mineral Wells
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
32.800, -98.100

Some businesses sustained flood damage on Highway 281 South, in the Circle neighborhood on 2nd Avenue, and along Highway 180. Two high water rescues were required on 2nd Avenue and FM 4.

Flood, Denton

When
June 17, 11:00 AM CST to 12:30 PM CST
Where
Denton County, Little Elm to 1 mi SE of Little Elm
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.150, -96.970

Areas around Lewisville Lake were flooded, including Witt Road in Little Elm and Rose Lane south of King's Road in Hackberry.

Flood, Comanche

When
June 17, 11:04 AM CST to 1:04 PM CST
Where
Comanche County, Mercers Gap
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.780, -98.680

FM 590 was flooded near the Brown/Comanche County line.

Flood, Comanche

When
June 17, 11:04 AM CST to 1:04 PM CST
Where
Comanche County, Mercers Gap
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.780, -98.680

FM 590 was flooded near the Brown/Comanche county line.

Flash Flood, Ellis

When
June 17, 12:23 PM CST to 3:00 PM CST
Where
Ellis County, Ferris to Palmer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.530, -96.670

North and southbound service roads along Interstate 35 between Palmer and Ferris were closed due to high water.

Flash Flood, Ellis

When
June 17, 12:23 PM CST to 3:00 PM CST
Where
Ellis County, Waxahachie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.400, -96.850

Gibson Road was barricaded with about a foot of water on it.

Flash Flood, Lampasas

When
June 17, 5:00 PM CST to 6:00 PM CST
Where
Lampasas County, 5 mi E of Kempner
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.080, -97.916

Two sections of FM 2657 were briefly flooded and closed.

Tornado, Lampasas

When
June 17, 5:15 PM CST to 5:19 PM CST
Where
Lampasas County, 1.5 mi ENE of Kempner to 2 mi ENE of Kempner
Rating
EF0
Path length
0.5 mi
Path width
30 yd
Continued into
Coryell, Tx (FWD)
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
31.088, -97.977

Several modular homes were damaged as a brief tornado touched down off of FM 2657, on Sleepy Hollow Lane and Carroll Drive, just inside the Lampasas County line. Homes sustained roof and deck damage and a few were blown slightly off their foundations. Trees and fences were also torn down. One minor injury was reported when a woman was hit by flying debris. Eighteen residents were displaced. The tornado continued into Coryell County.

Tornado, Coryell

When
June 17, 5:19 PM CST to 5:21 PM CST
Where
Coryell County, 1.5 mi SE of Copperas Cove to 1 mi SE of Copperas Cove
Rating
EF0
Path length
0.5 mi
Path width
30 yd
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
31.115, -97.902

A brief tornado which touched down in Lampasas County continued into Coryell County, damaging portions of Sleepy Hollow Lane and Carroll Drive. Several homes sustained minor damage. One home was blown slightly off its foundation, while others had damage to roofs and decks. Trees and fences were also torn down.

Flash Flood, Comanche

When
June 17, 6:00 PM CST to 8:00 PM CST
Where
Comanche County, 1 mi NE of Hasse to 4 mi NE of Hasse
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.940, -98.488

Highway 377/67 had water several feet deep across it and had to be closed. Also, the Arctic Glacier Ice Plant sustained damage from floodwaters on CR 2861. Ice boxes, trucks, and pickups were flooded.

Flash Flood, Tarrant

When
June 17, 11:11 PM CST to June 18, 1:30 AM CST
Where
Tarrant County, Haltom City to Keller
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Injuries
0 direct, 2 indirect
Property damage
$30 million
Reported by
Trained Spotter
Coordinates
32.800, -97.270

Torrential rain fell across the central and northern portions of the county, causing very significant flooding in some locations. Four-and-a-quarter inches of rain fell between midnight and 1:45 AM in Keller, where more than twenty homes suffered flood damage. A food bank in Keller also sustained significant damage. A foot-and-a-half of water was reported at the intersection of Highway 377 and Bear Creek Parkway. In Watauga, people were stranded on roofs as water rose very quickly. Several homes were damaged by floodwaters in Haltom City. Hundreds of high water rescues were required. Nine mobile homes were destroyed and ninety were damaged by floodwaters in Haltom City, and one girl drowned after her rescue boat capsized. Several fires were reported as the trailers were pushed from their electrical wires, and at least one trailer burned completely. Two people were hospitalized after their home caught on fire. The force of the water ripped up asphalt and pushed cars into each other. Seven baseball fields in Haltom City were destroyed. They were valued at $200,000. Water was also reported over Interstate 820 near North Richland Hills.

Hail, Tarrant

When
June 18, 12:44 AM CST
Where
Tarrant County, 1 mi ENE of Haslet
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
32.975, -97.334

Nickel hail reported in north Fort Worth near Alliance Airport.

Flash Flood, Denton

When
June 18, 12:57 AM CST to 4:00 AM CST
Where
Denton County, Ponder to 4 mi SW of Bartonville
Cause
Heavy Rain
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
33.180, -97.300

Several homes and apartments were flooded in Trophy Club, and two elderly couples had to be rescued from their apartments. Water was flowing swiftly across roads in Ponder, and Hickory Creek was out of its banks in the central part of the county. A vehicle was swept away on Mingo Road at Cooper Creek.

Thunderstorm Wind, Denton

When
June 18, 1:46 AM CST
Where
Denton County, 1.35 mi ESE of Denton
Measured
69 kt (79 mph) estimated gust
Reported by
ASOS
Coordinates
33.212, -97.128

Flash Flood, Collin

When
June 18, 2:00 AM CST to 4:00 AM CST
Where
Collin County, Anna to Melissa
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.350, -96.570

One road was closed in Anna due to floodwaters, and the Anna Police Department was flooded. Highway 75 service roads just south of Melissa were flooded.

Flash Flood, Denton

When
June 18, 3:00 AM CST to 6:00 AM CST
Where
Denton County, Pilot Pt
Cause
Heavy Rain
Property damage
$2,000
Reported by
Newspaper
Coordinates
33.400, -96.970

One house was flooded on Walcott Street.

Thunderstorm Wind, Grayson

When
June 18, 4:00 AM CST to 4:20 AM CST
Where
Grayson County, Pottsboro to Collinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.750, -96.670

Trees were blown down in Pottsboro and Collinsville.

Flash Flood, Grayson

When
June 18, 4:22 AM CST to 10:00 AM CST
Where
Grayson County, Collinsville to Sherman
Cause
Heavy Rain
Deaths
2 direct, 0 indirect
Property damage
$20 million
Reported by
Emergency Manager
Coordinates
33.570, -96.920

Significant flooding occurred with cars and mobile homes moved by the force of the water. Numerous roads were closed across the county, including Highways 377 and 75, and more than 450 people were rescued from high water. One woman died in floodwaters as she drove on Texoma Parkway under the U.S. Highway 75 overpass. Another fatality occurred when a truck flooded at the intersection of FM 1417 and Highway 11. A bridge on Highway 11 south of Sherman suffered extensive damage.

Flash Flood, Cooke

When
June 18, 4:29 AM CST to 11:00 AM CST
Where
Cooke County, Valley View to Gainesville
Cause
Heavy Rain
Deaths
3 direct, 0 indirect
Property damage
$28 million
Reported by
Emergency Manager
Coordinates
33.480, -97.170

Significant flooding occurred in the central portions of the county with numerous high water rescues required. People were forced to cut holes in their roofs in order to escape floodwaters in Gainesville, and several mobile homes were damaged. A mobile home along Pecan Creek was thrown into the floodwaters and came to stop only when it hit a bridge. Four family members were dumped into the creek and three of them drowned. Interstate 35 service roads and the northbound lane were flooded near Valley View. Interstate 35 had to be closed between Highway 82 and the Oklahoma border just north of Gainesville. Water was 2-3 feet deep over streets in Lindsay. A total of 300 homes and 75 businesses suffered water damage across the county, and 37,000 acres of crops were destroyed. The mayor estimated damages around $28 million, and the governor issued a disaster declaration for the county.

Flash Flood, Collin

When
June 18, 8:00 AM CST to 9:30 AM CST
Where
Collin County, Melissa
Cause
Heavy Rain
Reported by
Public
Coordinates
33.280, -96.580

Two feet of water reported in front yards.

Flash Flood, Hunt

When
June 18, 10:07 AM CST to 11:15 AM CST
Where
Hunt County, (Gvt)majors Arpt Gre
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.070, -96.070

Water was flooding cars at Majors Field.

Flash Flood, Hunt

When
June 18, 10:30 AM CST to 11:30 AM CST
Where
Hunt County, Celeste
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.280, -96.200

High water was reported at the intersection of CR 1151 and CR 1154 near Celeste.

Flash Flood, Rains

When
June 18, 11:38 AM CST to 1:00 PM CST
Where
Rains County, Point
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.920, -95.880

FM 514 and several other roads were flooded. CR 4470 and CR 4480 had two to three feet of water over them.

Flash Flood, Lamar

When
June 18, 4:00 PM CST to 6:00 PM CST
Where
Lamar County, Paris
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.650, -95.530

Several streets in town were flooded by at least a foot of water.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Tarrant2007-06-184FemaleIn WaterDirect
Flash Flood, Grayson2007-06-1848FemaleVehicle/Towed TrailerDirect
Flash Flood, Grayson2007-06-1874MaleVehicle/Towed TrailerDirect
Flash Flood, Cooke2007-06-185FemaleVehicle/Towed TrailerDirect
Flash Flood, Cooke2007-06-1860FemaleVehicle/Towed TrailerDirect
Flash Flood, Cooke2007-06-182FemaleVehicle/Towed TrailerDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36162, 36905, 36882, 36919, 36924, 36934, 36926, 38301, 36955, 36945, 36946, 36962, 36963, 38300, 36970, 38854, 38302, 36984, 37030, 37027, 37031, 38304, 38856, 37041, 38305, 37054, 37075, 37086, 37083, 37076, 38303.